Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jan 10, 2020, 10:21 AM CST for Hunt County, Rockwall County, Texas. It took effect at Jan 11, 2020, 5:55 AM CST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2020, 10:21 AM CST (16:21 UTC)
- In effect from
- Jan 11, 2020, 5:55 AM CST
- Expired
- Jan 12, 2020, 6:08 AM CST
- In force
- 24 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hunt County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
853 WGUS44 KFWD 101621 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 1021 AM CST Fri Jan 10 2020 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-110421- /O.NEW.KFWD.FL.W.0001.200111T0640Z-200112T2221Z/ /GNVT2.1.ER.200111T0640Z.200111T1800Z.200112T1021Z.NO/ 1021 AM CST Fri Jan 10 2020 The National Weather Service in Fort Worth has issued a * Flood Warning for The Cowleech Fork Sabine River At Greenville. * from late tonight to Sunday afternoon...Or until the warning is cancelled. * At 0945 AM Friday the stage was 4.69 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage after midnight Saturday and continue to rise to a crest near 15 feet by Saturday afternoon. The river should fall below flood stage after midnight Sunday. * At 15 feet, Caution should be exercised near the river because of minor out of bank flow. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-110421- /O.NEW.KFWD.FL.W.0002.200111T1155Z-200112T1208Z/ /QLAT2.1.ER.200111T1155Z.200111T1800Z.200112T0008Z.NO/ 1021 AM CST Fri Jan 10 2020 The National Weather Service in Fort Worth has issued a * Flood Warning for The South Fork Sabine River Near Quinlan. * from late tonight to Sunday morning...Or until the warning is cancelled. * At 0945 AM Friday the stage was 4.35 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by early Saturday morning and continue to rise to a crest near 15 feet by Saturday afternoon. The river should fall below flood stage by Saturday evening. * At 15 feet, Minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
2 follow-up statements
571 WGUS84 KFWD 101944 FLSFWD Flood Statement National Weather Service Fort Worth TX 144 PM CST Fri Jan 10 2020 ...The Flood Warning continues for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-110742- /O.EXT.KFWD.FL.W.0001.200111T0949Z-200112T1808Z/ /GNVT2.1.ER.200111T0949Z.200111T1800Z.200112T0608Z.NO/ 144 PM CST Fri Jan 10 2020 The Flood Warning continues for The Cowleech Fork Sabine River At Greenville. * At 1245 PM Friday the stage was 4.68 feet. * Flood stage is 14 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage Saturday morning after midnight and crest near 15 feet by Saturday afternoon. The river should fall below flood stage by Sunday after midnight. * At 15 feet, caution should be exercised near the river because water begins to flow out of the banks. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-397-110742- /O.EXT.KFWD.FL.W.0002.200111T1312Z-200112T1200Z/ /QLAT2.1.ER.200111T1312Z.200111T1800Z.200112T0000Z.NO/ 144 PM CST Fri Jan 10 2020 The Flood Warning continues for The South Fork Sabine River Near Quinlan. * At 1245 PM Friday the stage was 4.38 feet. * Flood stage is 15 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by Saturday morning and crest near 15 feet by Saturday afternoon. The river should fall below flood stage by Saturday evening. * At 15 feet, minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3287 9634 $$
835 WGUS84 KFWD 111501 FLSFWD Flood Statement National Weather Service Fort Worth TX 901 AM CST Sat Jan 11 2020 ...The Flood Warning is cancelled for the following areas in Texas... Cowleech Fork Sabine River At Greenville Affecting Hunt County South Fork Sabine River Near Quinlan Affecting Hunt and Rockwall Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC231-111531- /O.CAN.KFWD.FL.W.0001.000000T0000Z-200112T1808Z/ /GNVT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 901 AM CST Sat Jan 11 2020 The Flood Warning is cancelled for The Cowleech Fork Sabine River At Greenville. * At 0845 AM Saturday the stage was 12.43 feet. * Flood stage is 14 feet. * Forecast...The river is expected to rise but crest below flood stage near 14 feet Saturday evening. $$ TXC231-397-111531- /O.CAN.KFWD.FL.W.0002.000000T0000Z-200112T1200Z/ /QLAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 901 AM CST Sat Jan 11 2020 The Flood Warning is cancelled for The South Fork Sabine River Near Quinlan. * At 0845 AM Saturday the stage was 12.76 feet. * Flood stage is 15 feet. * Forecast...The river is expected to rise but crest below flood stage near 14 feet Saturday afternoon. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 10, 6:15 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 10, 6:15 AM CST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 615 AM CST Fri Jan 10 2020 .AVIATION... /12Z TAFS/ Significant impacts to arrival/departure rates are expected around evening push due to thunderstorms today. Widespread MVFR cigs prevail across the region this morning as southerly flow pumps low level moisture northward. MVFR cigs will likely prevail much of the day with south winds around 15 kt. A strong upper trough will approach the region later today and as it does thunderstorms are expected to develop in the vicinity of the Metroplex between 2-4 pm. These storms may initially remain discrete but should quickly develop into a line through the evening hours as they move into East Texas. For now, we'll continue with a VCTS between 20-21Z at all Metroplex sites with prevailing TSRA around 22Z through 00Z, give or take an hour. There will be a potential for severe storms during this time. The threat for thunderstorms will diminish tonight as the line moves east with improving conditions. Winds will gradually become more westerly then northwest overnight. Some wrap around cloud cover will persist through Saturday morning with MVFR cigs around 1200 ft. There is a low chance for some rain/snow mix mainly north of the Metroplex early Saturday morning with no significant impacts expected. Clearing skies are expected by Saturday afternoon. At Waco, similar trends are expected with timing of thunderstorm delayed by a few hours. We'll have VCTS in at 00Z with prevailing TSRA between 01-04Z. Similar to farther north, there will be a threat for severe weather during this time. Dunn && .SHORT TERM... /Issued 348 AM CST Fri Jan 10 2020/ /Today through Saturday/ ...Severe Weather Likely This Afternoon/Evening... Main Points... Severe weather is expected across North and Central Texas this afternoon and Evening. A significant damaging wind event associated with a squall line is possible through late evening, especially east of I-35. Embedded tornadoes will be possible within the squall line. Remember that these would be very fast moving and may develop with little or no advanced warning. There is a threat for discrete supercells capable of large hail and tornadoes mainly this afternoon. This threat will depend upon how much clearing (if any) we see and whether or not dewpoints can climb into the upper 60s to near 70 degrees. This would substantially increase low level instability and increase the tornado threat given the shear profile. An 18Z sounding will be launched for further assessment. There will be a threat for flash flooding mainly from the Metroplex and areas northeast of there through late evening. No changes to the current Flash Flood Watch are anticipated. Discussion... An active 24 hour period is expected across North and Central Texas with a threat of significant severe weather and possibly some wintry precipitation on the back side of a powerful upper trough. Water vapor imagery shows this trough digging through southern Arizona and northwest Mexico this morning and it is expected to spread into West Texas later today. Ahead of the system across our region, persistent southerly flow has moistened up the lowest 5000 ft of atmosphere resulting in a fairly extensive stratus deck across the region. Surface dewpoints have climbed into the low to mid 60s. As we go through the early morning hours, strong southwesterly winds aloft will advect a fairly deep elevated mixed layer northeastward. A plume of anomalously steep 750-500 mb lapse rates (>9 C/km) associated with the mixed layer will set up shop right over North Texas through the late morning and early afternoon. At the base of the elevated mixed layer will be a stout capping inversion which should keep a lid on any deep convection until this afternoon. Until then, a steady dose of low level warm advection will lead to some scattered showers beneath this cap through midday. We'll have some 20% PoPs through 18Z for this activity. By early afternoon, the leading edge of a 75 kt 500 mb jet streak will begin to nose into North Texas as strong height falls spread through West Texas. At the surface, a Pacific front/dryline will extend from an area of low pressure near Wichita Falls southward into the Concho Valley. The combination of strong dynamic ascent and increasing mesoscale forcing should allow thunderstorms to erupt somewhere in the vicinity of a Gainesville to Weatherford to Comanche line by 2-3 pm. Given the strongly sheared environment, steep lapse rates, and modest instability, all modes of severe weather will be possible through the afternoon. Initial cells that develop may remain discrete long enough to become supercells with a threat for large hail and tornadoes. As we get into the late afternoon and early evening hours, the upper trough will begin to take on a negative tilt, amplifying the already diffluent flow aloft. 500 mb winds are forecast to strengthen to 90 kt with a 60 kt low level jet developing east of I-35 by sunset. This will favor a rapid transition into a robust squall line with an increasing threat for significant damaging winds through the late evening hours as the line moves into East Texas. Given the strength of the low level shear profile and rich moisture content, there will still be a threat of supercells embedded within the squall line which will have an attendant tornado threat into the nighttime hours. The main line of storms should move into East Texas after midnight with the threat of severe weather ending. The core of the upper trough will track right along the Red River overnight tonight. Very strong mid level ascent will continue between 3am and 8am Saturday and thermal profiles will become cold enough to support a mix of rain and snow or all snow across parts of our northern counties. Some light snow accumulations are possible across parts of Montague and Cooke counties, although surface temperatures should be warm enough to inhibit any significant impacts. It will be a cold day Saturday with highs in the lower 40s and brisk northwest winds. All precipitation will come to an end by mid morning with skies clearing in the afternoon. Dunn && .LONG TERM... /Issued 348 AM CST Fri Jan 10 2020/ /Late Weekend Through Late Next Week/ After a blustery and colder Saturday, mid level flow across the Southern Plains quickly dampens to a near zonal configuration in wake of the departing vigorous system expected later today. An elongated and broad surface ridge will slide east across and quickly out of the area later Saturday evening. Southerly flow returns quickly by Sunday morning, as upstream lee side pressure falls occur quickly in advance of another strong mid level impulse lifting east across the Central Plains. After a chilly start in the upper 20s and 30s Sunday morning, the dry airmass will warm readily under partly sunny skies. The only effects from this mid level impulse to our north will be a scattered- broken canopy of high clouds. Highs will warm to the 50s East -- 60s West with brisk south-southwest winds 15-20 mph. Despite the orientation of the wind direction, at least until Sunday afternoon, it'll feel quite chilly through midday. In addition, a thicker high cloud canopy could also have impacts and result in lower high temperatures. At this time, the bulk of the thicker high cloudiness looks to remain north of the Red River Valley. A warming trend will ensue the first half of the coming week, as plentiful insolation(sunshine) warms a relatively dry airmass with a breezy day expected again on Monday with highs in the 60s to lower 70s West with breezy south winds 10 to 15 mph. Fast moving, mostly nebulous impulses will arrive from Mexico across the area and continue to provide periods of mid-high cloudiness across the area, but nothing that should inhibit a warm up at the surface too much. Another more intense mid level impulse will race east across the Central Plains and help pull a weak surface cold front into the Red River Valley; then stall across the northern counties on Tuesday. With little in the way of upper support to support this front further southward with reinforcing cooler air, I still expect highs in the 60s near the immediate Red River Valley where a cooler airmass leaks in. All other areas are expected to warm into the lower to mid 70s south Tuesday afternoon. A little deeper and richer moisture will hang on close to our eastern Central Texas counties each day. I have continued very low PoPs across these areas each day with fairly low confidence. Any of this convective activity will not be significant in terms of longevity, appreciable rainfall, or intensity. As has been the case with our Winter longwave pattern, the warmth doesn't last long and one more mild day is expected Wednesday as pre-frontal trough shifts winds west-northwest during the day, before a strong, but likely shallow front (per zonal flow aloft) arrives late in the day and moves through the entire region Wednesday evening. Highs in the 60s north and lower 70s south should be achieved by midday or early afternoon, before blustery north winds 15-25 mph usher in a much chillier airmass with rapidly falling temperatures Wednesday night. A strong southern stream mid level shortwave does lift northeast out of Mexico and across the area providing additional lift with a chance for rain and mainly elevated thunderstorms. This transition period is tricky considering shallow arctic fronts generally do not provide much in the way of forcing -- particularly when there's veered low level flow in advance of these shallow and cold boundaries with low level convergence lacking. Otherwise, periods of mid level energy continue arriving across the area within the southwest flow aloft overhead as we move into the mid- late week period. These impulses may provide modest chances for a light cold rain with isolated and mainly elevated thunderstorms occurring Wednesday night through Thursday night across those areas east of I-35 where the best moisture will reside. One important note for the late week period is that medium range models and ensemble guidance do not show this airmass being quite as chilly as in previous days, likely due to the west-southwest orientation of the mid-upper level pattern overhead. Regardless of that, elevated thermal profiles by Thursday night show there could be a brief rain/snow mix across the eastern Red River Valley east of I-35 later Thursday night. Surface temperatures will be above freezing moving into early Friday morning, so do not expect there would be any impacts. Our main southern stream mid level shortwave arrives on Friday with a chance for a cold rain for most of the area. With shallow and cool airmass in place and cloud cover late in the week, I did lean toward colder guidance for temperatures during the late week period. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 33 44 33 61 / 100 90 20 0 0 Waco 74 37 49 30 63 / 90 90 5 0 0 Paris 71 35 43 28 56 / 70 100 30 0 0 Denton 70 31 44 32 61 / 100 80 30 0 0 McKinney 71 32 43 31 58 / 100 100 20 0 0 Dallas 71 34 44 34 61 / 100 100 20 0 0 Terrell 74 35 45 30 59 / 80 100 10 0 0 Corsicana 74 37 46 33 59 / 80 100 5 0 0 Temple 73 38 51 33 62 / 80 90 5 0 0 Mineral Wells 70 31 46 32 63 / 70 20 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from noon CST today through late tonight for TXZ093>095-103>107-118>120. && 91
Hazardous weather outlook, Jan 10, 4:28 AM CST, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 428 AM CST Fri Jan 10 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111030- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 428 AM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Severe thunderstorms will be capable of producing large hail, damaging winds and tornadoes this afternoon into the late evening. Anywhere from Gainesville to Mineral Wells to Comanche and eastward into East Texas will have the potential of hazardous weather conditions. This includes the DFW Metroplex, I-35 corridor, and Waco/Temple/Killeen areas. Flash flooding will also be possible mainly from the Metroplex northeast into the Paris/Bonham areas. Snow will be possible north of the I-20 corridor Saturday morning with some light accumulations mainly north of US-380. No major travel hazards are expected given any snow that does fall will likely melt on contact or blow off the road given the windy conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low chance for thunderstorms mainly along and east of I-35 Wednesday into early Thursday. Lightning would be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening across North and Central Texas.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:21 AM CST | River Flood Warning | FWD | Hunt | 54 hr |
| Jan 10, 2:28 PM CST | Tornado Warning | FWD | Cooke | 27 min |
| Jan 10, 2:36 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 54 min |
| Jan 10, 2:45 PM CST | Tornado Warning | FWD | Wise | 45 min |
| Jan 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Parker | 25 min |
| Jan 10, 3:16 PM CST | Flash Flood Warning | FWD | Cooke | 6 hr |
| Jan 10, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Denton, Parker, Wise | 64 min |
| Jan 10, 3:33 PM CST | Tornado Warning | FWD | Cooke | 42 min |
| Jan 10, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 57 min |
| Jan 10, 3:58 PM CST | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Jan 10, 4:06 PM CST | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 54 min |
| Jan 10, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 38 min |
| Jan 10, 4:23 PM CST | Tornado Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 31 min |
| Jan 10, 4:24 PM CST | Tornado Warning | FWD | Bosque, Erath, Hamilton, Somervell | 37 min |
| Jan 10, 4:45 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 60 min |
| Jan 10, 4:53 PM CST | Tornado Warning | FWD | Hood | 14 min |
| Jan 10, 5:21 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 54 min |
| Jan 10, 5:23 PM CST | Areal Flood Advisory | FWD | Parker | 3 hr |
| Jan 10, 5:35 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 55 min |
| Jan 10, 5:38 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 67 min |
| Jan 10, 5:42 PM CST | Tornado Warning | FWD | Johnson, Tarrant | 33 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.